U.S. doctors online nowAsk doctors free
A 21-year-old female asked:

I have to take amoxicillin but im scared im allergic all of a sudden. ive had amoxicillin many times before and never had any allergic reaction to my knowledge. would i experience anaphylaxis after taking one pill/dose? or just rash the first time?

2 doctor answers6 doctors weighed in
Dr. Ed Kaplan
Hematology and Oncology 40 years experience
If you have had Amoxicillin (or any Penicillin-type antibiotic) before without a reaction it is Extremely unlikely, if not almost impossible, that you would develop anaphylaxis now). Even a rash would be unusual and would not likely represent an allergic reaction. Best of luck.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Robert Trager
Dentistry 55 years experience
If you have taken amoxicillin many times before and no reaction occurred than you are safe.to take it again. You would have known before this time if you were allergic to this antibiotic.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Sep 29, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.